Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 143, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 20, 2007, 6:39 PM CDT for Brewster County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 20, 2007, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 202343
FFWMAF
TXC043-210345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CDT FRI JUL 20 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1045 PM CDT
* AT 635 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAINFALL ACROSS NORTHERN BREWSTER COUNTY ALONG HIGHWAY
90 FROM ALPINE TO 20 MILES EAST OF MARATHON. AT 630 PM CDT DOPPLER
RADAR HAD ESTIMATED OVER 2 INCHES OF RAIN HAD FALLEN SINCE 5 PM CDT
NEAR MARATHON...INCLUDING THE HIGHWAY 90 AND HIGHWAY 385 INTERSECTION
NEAR MARATHON.
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
LAT...LON 3060 10347 3005 10266 2978 10286 3013 10369
3029 10378
TIME...MOT...LOC 2339Z 180DEG 0KT 3038 10332
$$2 follow-up statements
000
WGUS74 KMAF 210124
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
817 PM CDT FRI JUL 20 2007
TXC043-210345-
BREWSTER-
817 PM CDT FRI JUL 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHERN BREWSTER COUNTY...
AT 810 PM CDT...A TRAINED WEATHER SPOTTER REPORTED WATER UP TO A FOOT
AND A HALF DEEP OVER LOCAL ROADWAYS...2 MILES SOUTHWEST OF MARATHON.
IN ADDITION THE SPOTTER HAD REPORTED 2.5 INCHES OF RAIN HAD FALLEN
SINCE 4 PM CDT.
AT 815 PM CDT DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO
HEAVY RAIN ACROSS NORTHWEST BREWSTER COUNTY ALONG AND ADJACENT
TO HIGHWAY 90 FROM ALPINE TO MARATHON. ADDITIONAL RAINFALL WILL
INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
LAT...LON 3060 10347 3005 10266 2978 10286 3013 10369
3029 10378
TIME...MOT...LOC 0117Z 180DEG 0KT 3038 10332
$$000
WGUS74 KMAF 210344
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1043 PM CDT FRI JUL 20 2007
TXC043-210353-
BREWSTER-
1043 PM CDT FRI JUL 20 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR NORTHERN
BREWSTER COUNTY...
AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD
WEAKENED AND NO LONGER APPEARS CAPABLE OF CAUSING FLASH FLOODING.
ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF
WATER WILL LIKELY CONTINUE ON SOME ROADWAYS...INCLUDING U.S. HIGHWAY
90 BETWEEN ALTUDA AND MARATHON. MOTORISTS SHOULD REMAIN CAUTIOUS AND
BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT
HYDROPLANING AND LOSS OF VEHICLE CONTROL.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
LAT...LON 3060 10347 3005 10266 2978 10286 3013 10369
3029 10378
TIME...MOT...LOC 0343Z 180DEG 0KT 3038 10332
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:03 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 20, 2:03 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT FRI JUL 20 2007 .SHORT TERM... WHEREAS VERY GOOD AGREEMENT REIGNED YESTERDAY...TODAY/S MODEL OFFERINGS HAVE DIVERGED SIGNIFICANTLY WITH THE HANDLING OF THE UPPER RIDGE AND FEATURES ROTATING AROUND IT THROUGH LATE THIS WEEKEND AND EARLY NEXT WEEK. IN THE NEAR TERM...IT APPEARS MOSTLY CLOUDY CONDITIONS AND BELOW NORMAL TEMPERATURES WILL BE PREVALENT ACROSS THE CWA THROUGH SATURDAY NIGHT...WITH A DECENT CHANCE OF RAIN FOR MOST LOCATIONS ON SATURDAY IN PARTICULAR. AN INVERTED UPPER TROUGH LIE OVER THE CWA THIS AFTERNOON...ON THE SOUTHERN FRINGE OF AN UPPER RIDGE CENTERED OVER THE CENTRAL ROCKIES/ PLAINS. A VARIETY OF SOLUTIONS ON THE WHEREABOUTS OF DISCRETE SHORTWAVE TROUGHS WAS AVAILABLE IN THE LATEST PROGS...WHICH WILL PLAY HAVOC ON THE PLACEMENT OF THE BEST CHANCE OF RAIN THROUGH SATURDAY. THEREFORE...WILL GO WITH A MIDDLE OF THE ROAD APPROACH... BUT RETAIN AT LEAST A CHANCE OF RAIN CWAWIDE ON SATURDAY WITH LESSER CHANCES ON EITHER SIDE OF THAT TIME FRAME. INSTABILITY WILL PROBABLY BE LACKING IN MOST AREAS FOR SEVERE STORMS...NOT TO MENTION SHEAR...HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT THROUGH SATURDAY NIGHT ESPECIALLY IN OROGRAPHICALLY FAVORED AREAS. WILL MENTION THIS IN THE HWO...BUT WILL NOT TRY TO GET TOO SPECIFIC DUE TO THE VARIETY OF SOLUTIONS CONCERNING WHERE. .LONG TERM... THE UPPER LEVEL RIDGE IS THEN PROGGED TO BUILD OVER THE AREA SUNDAY NIGHT/MONDAY...SO WILL LESSEN POPS OVER THE EAST AND KEEP AT LEAST ISOLATED POPS OVER THE WEST FROM SUNDAY THROUGH MONDAY. WILL RAISE TEMPS A LITTLE CLOSER TO GUIDANCE MAXES TOO. AN MCS MOVING SOUTHWESTWARD INTO THE AREA MONDAY NIGHT IS NOT OUTSIDE THE REALM OF POSSIBILITY AS THE UPPER RIDGE MIGRATES A LITTLE FURTHER WEST AND LEAVES THE AREA UNDER NORTHEAST FLOW ALOFT. HOWEVER CONSIDERING THE DISPARITY IN THE MEDIUM RANGE MODELS...WILL ONLY INCLUDE A SLIGHT CHANCE OVER THE NORTHEAST ZONES FOR NOW. WILL THEN GO WITH ISOLATED POPS OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS AS ENOUGH OF THE UPPER RIDGE MAY REMAIN OVER THE AREA TO KEEP CHANCES TO A DULL ROAR...ESPECIALLY OVER THE PLAINS. ALL OF THIS WILL BE HIGHLY SUBJECT TO CHANGE AS MODELS TYPICALLY STRUGGLE WITH WEAK SUMMERTIME FLOW/FEATURES...AS HAS BEEN DISPLAYED FROM SPRINGTIME ONWARD THIS YEAR. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 84 68 89 / 40 40 20 10 CARLSBAD NM 69 89 70 92 / 30 50 30 20 DRYDEN TX 70 85 70 89 / 60 70 30 20 FORT STOCKTON TX 69 83 67 90 / 50 70 30 10 GUADALUPE PASS TX 63 83 63 85 / 30 50 40 20 HOBBS NM 67 87 68 90 / 30 40 20 10 MARFA TX 60 79 62 83 / 40 70 40 20 MIDLAND INTL AIRPORT TX 69 83 68 90 / 40 50 20 10 ODESSA TX 69 85 68 91 / 40 60 20 10 WINK TX 71 88 72 94 / 30 60 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/99
Hazardous weather outlook, Jul 20, 1:08 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 108 PM CDT FRI JUL 20 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 108 PM CDT FRI JUL 20 2007 /1208 PM MDT FRI JUL 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT...ESPECIALLY ALONG AND SOUTH OF A GUADALUPE MOUNTAINS PERMIAN BASIN LINE. SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD STRENGTHEN ENOUGH TO PRODUCE WIND GUSTS OVER 35 MPH AND HEAVY RAINFALL. LOCALLY HEAVY RAINFALL...AND POSSIBLY FLOODING... APPEARS MOST LIKELY IN AND NEAR THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AND INTO SATURDAY NIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST NEW MEXICO AND WEST TEXAS. LOCALLY HEAVY RAINFALL COULD OCCUR ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS...HOWEVER LOCATIONS IN AND NEAR THE HIGHER TERRAIN WILL STAND THE BEST CHANCE OF SEEING HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS OVER 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 20, 3:24 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 PM CDT FRI JUL 20 2007 TXZ046>048-051>053-057>063-067>070-074-075-079>082-210300- DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON 324 PM CDT FRI JUL 20 2007 ...TROPICAL FUNNEL CLOUDS ARE POSSIBLE THROUGH EARLY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED A REPORT OF A TROPICAL FUNNEL CLOUD IN REAGAN COUNTY. AT 315 PM CDT DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING ACROSS THE DAVIS MOUNTAINS...MARFA PLATEAU AND BIG BEND REGION. MORE STORMS MAY DEVELOP FURTHER NORTH PARTICULARLY ACROSS THE SOUTHERN AND EASTERN PERMIAN BASIN OF WEST TEXAS THROUGH THIS EVENING. THE AIRMASS ACROSS THE REGION IS MOIST AND SOMEWHAT UNSTABLE. BECAUSE THE AIRMASS IS SO MOIST...TROPICAL FUNNEL CLOUDS MAY DEVELOP UNDERNEATH A STORM INTO THE MID EVENING HOURS. TYPICALLY...TROPICAL FUNNELS ARE SHORT-LIVED AND RARELY LAST LONG THAN TEN MINUTES. THEY ARE ALSO SMALL AND GROW TO PERHAPS TEN OR TWENTY YARDS IN DIAMETER. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. WIND SPEEDS ASSOCIATED WITH TROPICAL FUNNEL CLOUDS ARE GENERALLY UNDER 60 MPH...AND CAN DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS AND AWNINGS. SINCE THESE TROPICAL FUNNELS ARE BRIEF...SMALL...AND RELATIVELY WEAK...THEY ARE VIRTUALLY IMPOSSIBLE TO DETECT WITH DOPPLER RADAR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.